Tricyclic Antidepressant Overdose

Tricyclic Antidepressant Overdose is a topic covered in the Pocket ICU Management.

To view the entire topic, please or purchase a subscription.

Anesthesia Central is an all-in-one web and mobile solution for treating patients before, during, and after surgery. This collection of drug, procedures and test information is derived from Davis’s Drug, MGH Clinical Anesthesia Procedures, Pocket Guide to Diagnostic Tests, and MEDLINE Journals. Explore these free sample topics:

Anesthesia Central

-- The first section of this topic is shown below --

First Things First (assess for and treat the following)

  • ABCs are priority!
  • Mental status may deteriorate; pts may need intubation.
  • Cardiovascular monitoring for and treatment of life-threatening ventricular arrhythmias
  • Refractory hypotension is the most common cause of death in TCA overdose; IV fluid resuscitation should be initiated and adequate IV access obtained.
  • Activated charcoal should be administered for decontamination.
  • Alkalinization with sodium bicarbonate is a cornerstone of therapy, especially if QRS >100 ms and pt has wide complex tachycardia or hypotension.

-- To view the remaining sections of this topic, please or purchase a subscription --

Last updated: May 16, 2010

Citation

* When formatting your citation, note that all book, journal, and database titles should be italicized* Article titles in AMA citation format should be in sentence-case
TY - ELEC T1 - Tricyclic Antidepressant Overdose ID - 534128 Y1 - 2010/05/16/ PB - Pocket ICU Management UR - https://anesth.unboundmedicine.com/anesthesia/view/Pocket-ICU-Management/534128/all/Tricyclic_Antidepressant_Overdose ER -